Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Mar 27, 2011, 9:05 PM CDT for Autauga County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2011, 9:05 PM CDT (02:05 UTC)
- Expired
- Mar 27, 2011, 9:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 56 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
908
WWUS84 KBMX 280205
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
905 PM CDT SUN MAR 27 2011
ALZ035-036-041-043-280245-
AUTAUGA AL-CHILTON AL-COOSA AL-ELMORE AL-
905 PM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOSA...SOUTHERN
CHILTON...NORTHWESTERN ELMORE AND NORTHERN AUTAUGA COUNTIES UNTIL 945
PM CDT...
AT 905 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PAUL M GRIST STATE PARK TO
VIDA JUNCTION...AND MOVING EAST NORTHEAST AT 35 MPH.
PEA SIZE HAIL IS EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EQUALITY...
PARNELL...
BILLINGSLEY...
PLECHER...
POOLES CROSSROADS...
&&
LAT...LON 3275 8592 3257 8657 3262 8691 3266 8691
3267 8702 3268 8702 3283 8649
TIME...MOT...LOC 0205Z 251DEG 28KT 3267 8691 3261 8656
$$
75What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 27, 6:36 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 27, 6:36 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 636 PM CDT SUN MAR 27 2011 .SYNOPSIS... FORECAST CONFIDENCE TAKING A BIT OF AN UPSWING...EVER SO SLIGHTLY...AS MODELS BEGIN TO FALL IN LINE. STILL...WITH A PROGRESSIVE PATTERN IN PLACE...NO DOUBT THE FORECAST WILL CHANGE THROUGH THE WEEK UNTIL WE GET INTO A MORE STABLE PATTERN. && .SHORT TERM...TONIGHT AND TOMORROW. RUC...AND TO LESSER EXTENT NAM...SEEM TO BE HANDLING AR/MS SHOWER/TSTM DEVELOPMENT IN RESPONSE TO PASSING SHORT WAVE FAIRLY WELL...AND WILL FORM THE BASIS OF THE FORECAST FOR THE NEXT 24 HOURS. LOW LEVEL CAA WITH GOOD OVERRUNNING AT MID-LEVELS SHOULD SUPPORT CONTINUED EVOLUTION OF ELEVATED SHOWERS AND THUNDERSTORMS. TENDENCY IS TO IGNORE THE SLIGHT RISK THAT HAS BEEN EXTENDED TO COVER THESE STORMS SINCE WE HAVE BEEN UNDER THE GUN FOR TWO DAYS...BUT WE WILL HAVE TO WATCH FOR THE OUTSIDE CHANCE FOR HAIL. BASED TONIGHTS FORECAST FROM A BASIS OF GUIDANCE TWEAKED HEAVILY TOWARDS RUC/NAM TRENDS. LOOKS LIKE WE MAY FINALLY GET A BIT OF A BREAK...AS RAIN COMES TO AN END AND WE GET A BIT OF HIGH PRESSURE BUILDING IN FROM THE NORTH...WITH TEMPS FORECAST TO BE RIGHT AT NORMAL. .LONG TERM...TUESDAY THROUGH SUNDAY. EURO AND GFS SEEM TO HAVE SETTLED INTO SOME AGREEMENT WITH PRIMARY TRENDS AND FEATURES AT LEAST FOR THE MOMENT. DEVELOPMENT OF INVERTED TROUGH AHEAD OF NEXT SHORT WAVE. AS RIDGING BUILDS ALONG THE WEST COAST A BIT OF A TROUGH DIGS INTO THE CENTRAL PORTION OF THE COUNTRY...BUT REMAINS PROGRESSIVE. UNFORTUNATELY...THIS WILL AID IN THE DEVELOPMENT OF A SURFACE LOW THAT WILL TRACK ACROSS NORTH CENTRAL ALABAMA DURING THE DAY ON WEDNESDAY...RESULTING IN A FAIRLY PROLONGED PERIOD OF RAIN CHANCES FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING. AS THE TROUGH DIGS AND PROGRESSES EASTWARD...A COOLER AIR MASS IN BEHIND THE RAIN AS IT COMES TO AN END THURSDAY. DON'T EXPECT CONTINUOUS RAIN THROUGH THE PERIOD...BUT YOU WILL HAVE TO PICK AND CHOOSE YOUR TIMES FOR ANY OUTDOOR ACTIVITIES AND CHECK THE SHORT TERM FORECAST BEFORE YOU GO. WE WILL SEE A RETURN TO FAIR/SEASONABLE CONDITIONS FOR FRIDAY THROUGH SUNDAY...BUT THE PATTERN WILL REMAIN PROGRESSIVE...AND WE WILL BE LOOKING DOWN ANOTHER SYSTEM APPROACHING JUST OUTSIDE THE FORECAST PERIOD. && .AVIATION...00Z TAF DISCUSSION. AVIATION FORECAST REMAINS A CHALLENGE...LARGELY BECAUSE MODELS ARE HAVING A POOR TIME HANDLING TIMING OF VARIOUS SWATHS OF CONVECTION. ONE BATCH OF SHOWERS AND THUNDERSTORMS DEVELOPED IN THE MIDDLE OF MISSISSIPPI AND CAME SCREAMING INTO NORTHERN ALABAMA. BASED ON RADAR EXTRAPOLATION...THIS CONVECTION SHOULD IMPACT BHM...EET...AND ANB FOR (AT LEAST) THE FIRST FEW HOURS OF THE FORECAST. OUTSIDE OF RAIN AREAS...THE FORECAST DOESN'T GET MUCH EASIER AS THERE IS A PRETTY SHARP LINE BETWEEN VFR CONDITIONS AND LOWER IFR CEILINGS. MY GUT FEELING...GIVEN LATEST MODEL OUTPUT...IS THAT THE LOW CLOUDS WILL ULTIMATELY WIN OUT AND INCREASE IN AREA OVERNIGHT...WHILE CONTINUING TO LOWER. THE LIFTING AND LIMITED CLEARING PROCESS AFTER SUNRISE MONDAY WILL MOST LIKELY BE A SLOW ONE. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 27, 8:59 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 859 PM CDT SUN MAR 27 2011 ALZ011>015-017>050-281130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 859 PM CDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE OVERNIGHT ACROSS ALL OF CENTRAL ALABAMA. THE THREATS WILL INCLUDE PEA TO QUARTER SIZE HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TUESDAY NIGHT AND MAY IMPACT THE AREA THROUGH THURSDAY. THERE ARE STILL SOME TIMING AND STRENGTH ISSUES TO OVERCOME...BUT MODELS AGREE THAT THERE IS A CHANCE OF SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE THE THREATS. CONFIDENCE REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY TUESDAY EVENING THROUGH THURSDAY. 75
In the hours before
Local storm report, Mar 27, 8:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 PM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM HAIL 4 WSW VANDIVER 33.45N 86.58W
03/26/2011 E0.50 INCH SHELBY AL NWS EMPLOYEE
&&
LINHARESLocal storm report, Mar 27, 8:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 1 NE TRUSSVILLE 33.65N 86.58W
03/26/2011 E0.50 INCH JEFFERSON AL NWS EMPLOYEE
&&
LINHARESSpecial weather statement, Mar 27, 8:32 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
832 PM CDT SUN MAR 27 2011
ALZ042-044-280215-
LOWNDES AL-MONTGOMERY AL-
832 PM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY AND
SOUTHEASTERN LOWNDES COUNTIES UNTIL 915 PM CDT...
AT 832 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF FORT DEPOSIT...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MEADVILLE...
LOGAN...
DAVENPORT...
PINTLALA...
STRATA...
&&
LAT...LON 3213 8670 3230 8618 3206 8610 3202 8630
3205 8631 3205 8639 3200 8640 3196 8662
3196 8664
TIME...MOT...LOC 0132Z 253DEG 20KT 3207 8656
75Local storm report, Mar 27, 8:48 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
848 PM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 S GLENCOE 33.91N 85.93W
03/26/2011 E0.88 INCH CALHOUN AL TRAINED SPOTTER
NICKEL HAIL NEAR SILVER LAKES GOLF COURSE.
&&
LINHARESSpecial weather statement, Mar 27, 8:51 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
851 PM CDT SUN MAR 27 2011
ALZ012-013-280230-
FAYETTE AL-LAMAR AL-
851 PM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAMAR AND NORTHWESTERN
FAYETTE COUNTIES UNTIL 930 PM CDT...
AT 851 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SULLIGENT TO 6 MILES SOUTH
OF ABERDEEN...AND MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SULLIGENT...
VERNON...
FAYETTE...
CREWS...
BEAVERTON...
&&
LAT...LON 3392 8823 3395 8816 3394 8795 3393 8795
3391 8764 3368 8776 3365 8826
TIME...MOT...LOC 0151Z 266DEG 41KT 3391 8813 3374 8849
75Special weather statement, Mar 27, 9:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
905 PM CDT SUN MAR 27 2011
ALZ035-036-041-043-280245-
AUTAUGA AL-CHILTON AL-COOSA AL-ELMORE AL-
905 PM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOSA...SOUTHERN
CHILTON...NORTHWESTERN ELMORE AND NORTHERN AUTAUGA COUNTIES UNTIL 945
PM CDT...
AT 905 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PAUL M GRIST STATE PARK TO
VIDA JUNCTION...AND MOVING EAST NORTHEAST AT 35 MPH.
PEA SIZE HAIL IS EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EQUALITY...
PARNELL...
BILLINGSLEY...
PLECHER...
POOLES CROSSROADS...
&&
LAT...LON 3275 8592 3257 8657 3262 8691 3266 8691
3267 8702 3268 8702 3283 8649
TIME...MOT...LOC 0205Z 251DEG 28KT 3267 8691 3261 8656
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:03 PM CDT | Special Weather Statement | BMX | Barbour | 42 min |
| Mar 27, 8:32 PM CDT | Special Weather Statement | BMX | Montgomery | 43 min |
| Mar 27, 8:51 PM CDT | Special Weather Statement | BMX | Fayette, Lamar | 39 min |
| Mar 27, 9:34 PM CDT | Special Weather Statement | BMX | Walker, Winston | 41 min |
| Mar 27, 9:43 PM CDT | Special Weather Statement | BMX | Coosa, Elmore, Tallapoosa | 47 min |
| Mar 27, 10:15 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Lee, Macon, Tallapoosa | 30 min |
| Mar 27, 10:30 PM CDT | Special Weather Statement | BMX | Winston | 45 min |
| Mar 27, 10:31 PM CDT | Special Weather Statement | BMX | Chambers, Tallapoosa | 44 min |
| Mar 27, 10:36 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 39 min |
| Mar 27, 11:13 PM CDT | Special Weather Statement | BMX | Russell | 47 min |
| Mar 27, 11:16 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 29 min |
| Mar 27, 11:28 PM CDT | Special Weather Statement | BMX | Randolph | 47 min |
| Mar 27, 11:30 PM CDT | Special Weather Statement | BMX | Blount | 45 min |
| Mar 27, 11:58 PM CDT | Special Weather Statement | BMX | Etowah | 47 min |
| Mar 28, 12:03 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 42 min |
| Mar 28, 12:31 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 44 min |
| Mar 28, 12:50 AM CDT | Special Weather Statement | BMX | Marion, Winston | 40 min |
| Mar 28, 12:57 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 48 min |
| Mar 28, 1:13 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Tuscaloosa | 47 min |
| Mar 28, 1:32 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 43 min |
| Mar 28, 1:43 AM CDT | Special Weather Statement | BMX | Cleburne | 47 min |
| Mar 28, 1:44 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 28 min |
| Mar 28, 1:46 AM CDT | Special Weather Statement | BMX | Blount, Etowah | 44 min |
| Mar 28, 1:50 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Jefferson, St. Clair, Shelby, Talladega | 40 min |
| Mar 28, 2:10 AM CDT | Special Weather Statement | BMX | Marion | 50 min |
| Mar 28, 2:25 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 31 min |
| Mar 28, 2:42 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 14 min |
| Mar 28, 2:47 AM CDT | Special Weather Statement | BMX | Clay | 43 min |
| Mar 28, 3:16 AM CDT | Special Weather Statement | BMX | Jefferson, St. Clair | 44 min |
| Mar 28, 3:21 AM CDT | Special Weather Statement | BMX | Marshall | 39 min |
| Mar 28, 3:24 AM CDT | Special Weather Statement | BMX | Etowah | 51 min |
| Mar 28, 3:25 AM CDT | Special Weather Statement | BMX | Cleburne | 20 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.